Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A semi-strong minimum for a multiple integral problem in the calculus of variations


Author: William Karush
Journal: Trans. Amer. Math. Soc. 63 (1948), 439-451
MSC: Primary 49.0X
DOI: https://doi.org/10.1090/S0002-9947-1948-0025090-3
MathSciNet review: 0025090
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. Banach, Théorie des opérations linéaires, Warsaw, 1932.
  • [2] A. B. Carson, An analogue of Green's theorem for multiple integral problems in the calculus of variations, Dissertation, University of Chicago, 1942. MR 0006825 (4:48a)
  • [3] M. R. Hestenes, Extension of the range of a differentiable function, Duke Math. J. vol. 8 (1941) pp. 183-192. MR 0003434 (2:219c)
  • [4] -, Sufficient conditions for the isoperimetric problem of Bolza in the calculus of variations, Trans. Amer. Math. Soc. vol. 60 (1946) pp. 93-118. MR 0017480 (8:160d)
  • [5] L. Lichtenstein, Untersuchungen über zweidimensionale reguläre Variationsprobleme, Monatshefte für Mathematik und Physik vol 28 (1917) pp. 3-51. MR 1548893
  • [6] E. J. McShane, Sufficient conditions for a weak relative minimum in the calculus of variations, Trans. Amer. Math. Soc. vol. 52 (1942) pp. 344-379. MR 0006828 (4:48d)
  • [7] C. B. Morrey, Jr., Functions of several variables and absolute continuity, II, Duke Math. J. vol. 6 (1940) pp. 187-215. MR 0001279 (1:209a)
  • [8] F. G. Myers, Sufficient conditions for the problem of Lagrange, Duke Math. J. vol. 10 (1943) pp. 73-97. MR 0007836 (4:200c)
  • [9] W. T. Reid, The Jacobi condition for the double integral problem of the calculus of variations, Duke Math. J. vol. 5 (1939) pp. 856-870. MR 0000466 (1:78e)
  • [10] -, Sufficient conditions by expansion methods for multiple integral problems of the calculus of variations, Bull. Amer. Math. Soc. vol. 45 (1939) p. 679.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49.0X

Retrieve articles in all journals with MSC: 49.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1948-0025090-3
Article copyright: © Copyright 1948 American Mathematical Society

American Mathematical Society